Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Local approximation by certain spaces of exponential polynomials, approximation order of exponential box splines, and related interpolation problems


Authors: N. Dyn and A. Ron
Journal: Trans. Amer. Math. Soc. 319 (1990), 381-403
MSC: Primary 41A15
DOI: https://doi.org/10.1090/S0002-9947-1990-0956032-6
MathSciNet review: 956032
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Local approximation order to smooth complex valued functions by a finite dimensional space $ \mathcal{H}$, spanned by certain products of exponentials by polynomials, is investigated. The results obtained, together with a suitable quasi-interpolation scheme, are used for the derivation of the approximation order attained by the linear span of translates of an exponential box spline.

The analysis of a typical space $ \mathcal{H}$ is based here on the identification of its dual with a certain space $ \mathcal{P}$ of multivariate polynomials. This point of view allows us to solve a class of multivariate interpolation problems by the polynomials from $ \mathcal{P}$, with interpolation data characterized by the structure of $ \mathcal{H}$, and to construct bases of $ \mathcal{P}$ corresponding to the interpolation problem.


References [Enhancements On Off] (What's this?)

  • [BH] C. de Boor and K. Hàllig, $ B$-splines from parallelepipeds, J. Anal. Math. 42 (1982/3), 99-115. MR 729403 (86d:41008)
  • [BR] A. Ben-Artzi and A. Ron, Translates of exponential box splines and their related spaces, Trans. Amer. Math. Soc. 309 (1988), 683-709. MR 961608 (89m:41008)
  • [CD] C. K. Chui and H. Diamond, A natural formulation of quasi-interpolation by multivariate splines, Proc. Amer. Math. Soc. 99 (1987), 643-646. MR 877032 (88g:41010)
  • [CY] K. C. Chung and T. H. Yao, On lattices admitting unique Lagrange interpolation, SIAM J. Numer. Anal. 14 (1977), 735-743. MR 0445158 (56:3502)
  • [DM$ _{1}$] W. Dahmen and C. A. Micchelli, On the local linear independence of translates of a box spline, Studia Math. 82 (1985), 243-263. MR 825481 (87k:41008)
  • [DM$ _{2}$] -, On multivariate $ E$-splines, Adv. in Math. 76 (1989), 33-93. MR 1004486 (90m:41020)
  • [GM] M. Gasca and J. I. Maeztu, On Lagrange and Hermite interpolation in $ {\mathbb{R}^n}$, Numer. Math. 39 (1982), 1-14. MR 664533 (83g:65012)
  • [R$ _{1}$] A. Ron, Exponential box splines, Constr. Approx. 4 (1988), 357-378. MR 956173 (89j:41017)
  • [R$ _{2}$] -, Linear independence for the integer translates of an exponential box spline, Rocky Mountain J. Math. (to appear).
  • [S] L. L. Schumaker, Spline functions: Basic theory, Wiley, New York, 1981. MR 606200 (82j:41001)
  • [SF] G. Strang and G. Fix, A Fourier analysis of the finite element variational method, C.I.M.E. II Cilo 1971, Constructive Aspects of Functional Analysis (G. Geymonet, ed.), 1973, pp. 793-840.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0956032-6
Keywords: Box splines, exponential box spline, approximation order, quasi-interpolants, interpolation, local approximation, multivariate
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society